Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Is placing IUD the reason of heavy bleeding ?

I currently have the Mirena IUD placed. and lately i have been experiencing symptoms that i am not sure if they are normal or not. I got my IUD placed in the end of january and for the first two months i was constantly bleeding almost every other day. After that i experienced severe cramps and back pain i went to the hospital for it and they didnt do much except give me pain medicine. After that everything seemed fine i didnt get any cramps and i finally stopped bleeding every other day and moved on to light spotting here and there or id have my period. the only thing that hadnt stopped is i would continue to have blood clots come out when id go to the bathroom. Well in the last week or so my boyfriend and i had intercourse and the first time everything was ok and then we would have it again and i started bleeding and it was bright red and wasnt like period blood. after the first time this happened i thought maybe we were just being too rough. Well a few days later we did it again and the first time again everything was normal and then we would go for a second time and i would be bleeding a ton again. Im not sure if this is because the IUD but im starting to get scared.
Asked On : Mon, 25 Apr 2011
Answers:  1 Views:  88
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
OBGYN 's  Response
Thanks for choosing HealthcareMagic forum.
Mild spotting or even slight bleeding is commonly seen for upto 20 days after inserting an IUD. There may also be some bleeding after intercourse few times. Intermittent cramps are also common. All these symptoms are because of IUD only and you need not feel scared now.
Dr. Rakhi Tayal
Answered: Mon, 25 Apr 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor